MAUDE Adverse Event Report: VASCUTEK GELSOFT; GELSOFT DOUBLE BIFURCATE

VASCUTEK GELSOFT; GELSOFT DOUBLE BIFURCATE
Model Number 631809DB
Medical Device Problem Codes Leak/Splash (1354); Device Operational Issue (2914)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/11/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Additional narrative: a preliminary investigation was completed which showed no issues or adverse trends.The review of manufacturing & qc records showed that the graft was manufactured to specification.The whole graft porosity results were well below the maximum limits.A 5 year review of similar reported gelsoft events gave a low occurrence rate of (b)(4).There have been no similar events reported for units of the same batch (3 units in batch).As the device remains in situ within the patient a physical analysis is not possible.The root cause of the event was not identified.Further action is not planned, however, the issue will be tracked and trended as part of the routine complaints monitoring and reporting process.If an adverse trend develops action may be taken at that time.Vascutek consider this case closed.
 
Event or Problem Description
It was reported that when blood flowed after the graft was anastomosed, there was leakage from a point in each of the graft limbs (two points in total).One leakage was stopped by pressing with fingers.The other leakage was stopped by applying a stitch.Nothing was performed in the branch parts until the leakage was found.A clamp or other appliances with a sharp point was not used.When the procedure was completed, there was no blood leakage.There was no patient consequence as a result of the event.It was confirmed that a size 4-0 prolene needle was used and that the graft was not soaked in saline prior to use, but saline was sprayed over the graft with a syringe.

Brand Name
GELSOFT
Common Device Name
GELSOFT DOUBLE BIFURCATE
Manufacturer (Section D)
VASCUTEK
newmains ave
inchinnan business park
renfrewshire, scotland PA4 9 RR
UK  PA4 9RR
MDR Report Key6331089
Report Number9612515-2017-00003
Device Sequence Number1106092
Product Code DSY
UDI-Device Identifier05037881110011
UDI-Public05037881110011
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K990503
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 02/15/2017
Report Date (Section F) 01/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Model Number631809DB
Device Catalogue Number631809DB
Device Lot Number377604
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date01/11/2017
Device Age1 YR
Event Location Hospital
Date Report to Manufacturer01/17/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2017
Initial Report FDA Received Date02/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;